PREVIOUS QUESTION:

 

NEXT QUESTION:

 

What should you do about toxic shock syndrome?

ANSWER

Call 911 if the person shows signs of shock. Get to the ER or see a doctor right away if the person shows these symptoms, especially if the person has been using tampons, a diaphragm, or contraceptive sponge or has a skin wound or infection:

  • High fever that appears suddenly
  • Faintness
  • Headache
  • Muscle aches
  • Vomiting
  • Diarrhea
  • Sunburn-like rash
  • Confusion

From: Toxic Shock Syndrome Treatment WebMD Medical Reference

Reviewed by Nivin Todd on November 08, 2017

Medically Reviewed on 11/08/2017

SOURCES:

Kids Health: "Toxic Shock Syndrome."

New York Presbyterian Hospital: "Toxic Shock Syndrome."

Toxic Shock Syndrome Information from eMedicineHealth .

Reviewed by Nivin Todd on November 08, 2017

SOURCES:

Kids Health: "Toxic Shock Syndrome."

New York Presbyterian Hospital: "Toxic Shock Syndrome."

Toxic Shock Syndrome Information from eMedicineHealth .

Reviewed by Nivin Todd on November 08, 2017

NEXT QUESTION:

What are follow-up treatments for toxic shock syndrome?

WAS THIS ANSWER HELPFUL

THIS TOOL DOES NOT PROVIDE MEDICAL ADVICE. It is intended for general informational purposes only and does not address individual circumstances. It is not a substitute for professional medical advice, diagnosis or treatment and should not be relied on to make decisions about your health. Never ignore professional medical advice in seeking treatment because of something you have read on the WebMD Site. If you think you may have a medical emergency, immediately call your doctor or dial 911.

    This tool does not provide medical advice. See additional information.